MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; NASAL/PARANASAL BALLOON CATHETER

ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; NASAL/PARANASAL BALLOON CATHETER
Model Number RSP0616MFSN
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is lrc/pgw.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (210209a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that on (b)(6) 2021, the 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 210209a-pc) was pulled for a case, and at the time the during the procedure prep, it was noted that the outer packaging seal was ¿barely¿ breached which raised sterility concerns; as a result, the balloon was not used.It was reported that it is the inner product pouch (referring to the white packaging with the product label that covers the sterile clear balloon container and the balloon) that has the alleged damaged / compromised seal.There was no damage on the shipping box, the outer product box was not damaged.There was no patient adverse event; the product was not used after it was noticed that the seal was broken.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 07-dec-2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that on (b)(6) 2021, the 6mm x 16mm relieva spinplus navigation balloon sinuplasty system ((b)(4)) was pulled for a case, and at the time the during the procedure prep, it was noted that the outer packaging seal was ¿barely¿ breached which raised sterility concerns; as a result, the balloon was not used.It was reported that it is the inner product pouch (referring to the white packaging with the product label that covers the sterile clear balloon container and the balloon) that has the alleged damaged / compromised seal.There was no damage on the shipping box, the outer product box was not damaged.There was no patient adverse event; the product was not used after it was noticed that the seal was broken.The original product packaging is not available.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the 6mm x 16mm relieva spinplus navigation balloon sinuplasty system was received.Visual inspection was performed.It was observed that the balloon shaft of the spinplus nav is kinked; this could be related to the device shipment handling.No other anomalies were observed on the returned complaint device.No further evaluation could be performed as the package and the inner pouch with the alleged compromised seal was not returned.No photos were provided.As a result, the reported issue cannot be confirmed and no potential cause can be assigned at this time.It should be noted that product failure is multifactorial.However, instructions for use states that before opening the sterile package, to visually inspect the package to ensure that the seals remain intact, the sterile integrity has not been compromised, and no damage has occurred during shipping and handling.A review of manufacturing documentation associated with this lot (210209a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Common Device Name
NASAL/PARANASAL BALLOON CATHETER
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12789755
Report Number3005172759-2021-00015
Device Sequence Number17416969
Product Code LRC
UDI-Device Identifier10705031241015
UDI-Public10705031241015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model NumberRSP0616MFSN
Device Catalogue NumberRSP0616MFSN
Device Lot Number210209A-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer12/07/2021
12/08/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/07/2021
12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown